MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS ADVANTA VXT W/GDS; PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Model Number 22115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
During a procedure the graft broke when used, there was no patient harm.
 
Additional Manufacturer Narrative
Investigation summary: the information provided indicates that the 4-7 x45 sw nh advanta vxt with gds graft broke during use, the graft was bloody and there was no patient harm.The gds portion of the graft was returned.There were no further details provided.The device in question was received and evaluated.Only the gds section of the graft was provided.Upon inspection it was clear that the tunneling swivel core separated from the swivel rod confirming the complaint and a device nonconformance.The crimp marks on the swivel rod were very faint indicating that the crimp was not likely sufficient during the process of manufacturing.The complaint history review identified 7 other complaints where the swivel rod separated from the swivel core and 3 other complaints where there was a larger than expected gap between the components of the gds.Of the 10 complaints, 7 of the investigations are complete and all 7 found the root cause to be related to the manufacturing assembly process.For the three complaints related to the gap, the root cause also noted a contributing factor of design.The equipment used to crimp the swivel rod onto the swivel core was found to be out of specification, resulting in the inadequate crimp.The associated ncr investigations concluded that machine is found to be the most probable root cause for this non-conformance.Investigations performed proved that loose faceplate leads to poor crimping.The reason for having a loose faceplate could be due to stud slippage over time due to machine vibrations and wear.It was also found one of the original studs of the equipment to be sheared to a shorter length.Additionally, method is a contributor for this ncr as the inspections in place are not adequate to catch a nonconformance under typical use in the field.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.Actions to address this issue are ongoing as per the outcome of (b)(4).
 
Event or Problem Description
N/a.

Brand Name
GRAFTS ADVANTA VXT W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF LESS THEN 6MM DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key18860894
Report Number3011175548-2024-00074
Device Sequence Number3307033
Product Code DYF
UDI-Device Identifier00650862221152
UDI-Public00650862221152
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K992958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22115
Device Catalogue Number22115
Device Lot Number502299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose